Hail, Laramie
- When
- June 30, 2:20 PM MST to 2:25 PM MST
- Where
- Laramie County, 3 mi NE of Carpenter
- Measured
- 1.5 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.067, -104.333
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 30, 12:10 PM MST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 110 PM MDT SAT JUN 30 2001 INITIAL UPPER FEATURE HAS MOVED OFF TO OUR EAST WITH LITTLE IN WAY OF EVEN CU DEVELOPMENT IN WEAK SUBSIDENCE BEHIND FEATURE. ONLY DVLPMNT SO FAR HAS BEEN IN CONVERGENCE ZONE NEAR SURFACE BOUNDARY NOW DROPPING S INTO FAR N CO. 500 TEMP PROGS SUGGEST A LITTLE WARMER AIR MOVING INTO REGION...SO AIRMASS IS FAIRLY STRONGLY CAPPED. STILL EXPECT MAIN FOCUS LATER TODAY INTO THIS EVENING TO BE IN WESTERN HALF OF LARAMIE COUNTY AS UPSLOPE FLOW HELPS TO BREAK CAP AND A FEW STORMS POP UP. GOOD SHEAR IN PLACE...ALTHO PROG SOUNDINGS SUGGEST LEFT MOVING CELLS. LATER TONIGHT...ALL MODELS SHOW A FEATURE MOVING INTO W WY THIS EVENING...AND INTO OUR REGION LATER TONIGHT. WILL KEEP SOME MENTION OF POPS ALL NIGHT N PART OF AREA AS THIS FEATURE APPROACHES. MOIST SE LOW LEVEL FLOW LOOKS LIKE IT WILL BE ABLE TO DEVELOP A LARGE AREA OF LOW CLOUDS LATE TONIGHT EAST OF LAR RANGE. UPPER FEATURE PROGGED TO MOVE THROUGH AREA SUN MORNING... A LITTLE OUT OF SYNC WITH DIURNAL HEATING CYCLE. WILL STILL KEEP A LOW POP FOR SUN HOWEVER. MODELS ALSO SHOWING PERHAPS ANOTHER FEATURE MOVING INTO THE REGION ON SUN EVENING/NIGHT FOR BEST CHANCE OF TSTMS MAINLY SRN AREAS. ON SUN...MODELS BEGIN TO DIVERGE ON SURFACE SOLUTIONS...WITH THE ETA SHOWING A DECENT SSE FLOW DEVELOPING OVER AREA...LIFTING WARM FRONT TO OUR N. NGM SIMILAR TO THIS...WITH AVN THE ODD ONE OUT...LEAVING FRONTAL BNDRY DRAPED ACROSS THE PNHNDL WITH MORE CLOUDS AND PCPN ALONG WITH LOWER TEMPS. WILL LEAN TOWARD ETA SOLUTION FOR NOW...AND GO WITH WARMER FWC TEMPS. EXTENDED DISCUSSION...EXTENDED MODELS SLIGHTLY DIFFERENT THAN YDA. UPR LVL RDG STILL PROGGED TO RETROGRADE...HOWEVER IT DOES NOT APPEAR TO BE CENTERED AS FAR WEST AS PREVIOUS RUN. OUR CWA GETS INTO NW FLOW ALF BY MID WEEK. SFC CD FNT PROGGED TO MOVE THRU CWA FASTER THIS RUN...BRINGING SLIGHTLY COOLER TEMPS FOR THE SECOND HALF OF NEXT WEEK. CANNOT RULE OUT CHC OF AFTERNOON THUNDERSTORMS EACH DAY. .CYS... WY...NONE. NE...NONE. JAD/JLS
NEZ001>003-019>021-054-055-WYZ059>070-302100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 940 AM MDT SAT JUN 30 2001 SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY MAINLY ALONG AND SOUTH OF THE NORTH PLATTE RIVER VALLEY. A WEAK COOL FRONT WILL BE SLIPPING THROUGH THE AREA TODAY...WITH THE LOW LEVEL WINDS BECOMING EAST OR NORTHEAST THIS AFTERNOON. THIS WILL BRING SOME MOISTURE INTO THE REGION...PROVIDING THE FUEL FOR SOME THUNDERSTORMS TO DEVELOP. HOWEVER...VERY WARM AIR ALOFT WILL LIKELY INHIBIT THIS DEVELOPMENT FOR A WHILE. STORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON ACROSS THE HIGHER TERRAIN OF THE LARAMIE RANGE IN WYOMING...AND THEN MOVE SOUTHEAST ONTO THE PLAINS. A FEW STORMS COULD BECOME SEVERE WITH LARGE HAIL POSSIBLE...WITH AN ISOLATED SUPERCELL PERHAPS PRODUCING A TORNADO. JAD WCJIN-WYNE-WYSE
The Cheyenne radar (KCYS), 41 km away, was scanning. The volume nearest the first event began at 21:18 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2001Every state in 2001This day in weather historyWarnings in Wyoming, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257571.